My 8 year old son has ADD and is on the spectrum. He just started Kapvay due to the fact the Concerta is just not cutting. So we slowly decreasing his concerta. He has a very high pain tolerance so when he complained for a headache tonight that was so bad he asked for pain med.
I don't know a whole lot about adhd, but I noticed no one has answered you so I'm giving it a shot. One thing I know is that drugs effect adhd kids in ways other than they would an adult, or maybe even a non adhd child.
The first thing you should do is call the doc and tell him about the headache. Other than that I noticed Kapvay is actually a drug used to lower blood pressure and it's used as a mild tranquilizer. I never took it, but I am told the main side effect is it calms people down. So I imagine this is why it's being used on adhd. Do you have a blood pressure monitor? If you do, or if you can borrow one, check your son's blood pressure. I think it's more common for high blood pressure to cause a headache rather than low blood pressure, but maybe if his pressure went too low it is causing a headache. I also want to say that as a parent I would prefer to have my son on Kapvay than Concerta. I just don't like the drug that Concerta is. But that's me. Of course the best drug for your son is the one that get's the desired results. So I hope once he's off the Concerta and on just Kapvay his behavior improves.
I'm sorry I couldn't be of more help. I just hate it when someone makes a post and no one answers, so I told you what little I know about all this. And again, call his doctor and tell him about the headaches.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jul 2011 • 1 answer
Posted 13 Sep 2011 • 5 answers
Posted 17 Nov 2011 • 1 answer
Posted 12 Jan 2012 • 2 answers
Posted 21 Jan 2012 • 2 answers